Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 11, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Apr 12, 2018, 3:13 PM CDT for Terrell County, Texas. It took effect at Apr 13, 2018, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 3:13 PM CDT (20:13 UTC)
- In effect from
- Apr 13, 2018, 11:00 AM CDT
- Expired
- Apr 13, 2018, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS74 KMAF 122013 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 313 PM CDT Thu Apr 12 2018 ...HIGH WIND WARNING NOW THROUGH FRIDAY EVENING FOR THE GUADALUPE MOUNTAINS, EDDY COUNTY PLAINS, AND VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WARNING IN EFFECT MIDNIGHT TONIGHT THROUGH FRIDAY EVENING FOR REEVES COUNTY AND THE UPPER TRANS PECOS, AS WELL AS THE DAVIS AND APACHE MOUNTAINS... ...HIGH WIND WARNING IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING FOR LEA COUNTY, THE WESTERN LOW ROLLING PLAINS, PERMIAN BASIN, MARFA AND STOCKTON PLATEAUS, AND BIG BEND AREA... ...WIND ADVISORY IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE PRESIDIO VALLEY AND TERRELL COUNTY... .An upper level low pressure system will continue to approach West Texas and Southeast New Mexico today and Friday. As this system strengthens, already strong winds over the area this afternoon will only increase tonight into Friday, before subsiding Friday night as the system passes to the east. Damaging winds and blowing dust are likely across a large part of the area Friday. NMZ029-033-034-TXZ045-050>053-059>063-067>070-075-080-081-131145- /O.UPG.KMAF.HW.A.0014.180413T1100Z-180414T0300Z/ /O.EXB.KMAF.HW.W.0017.180413T1600Z-180414T0100Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Marfa Plateau- Big Bend Area- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Marfa, Big Bend NP, and Marathon 313 PM CDT Thu Apr 12 2018 /213 PM MDT Thu Apr 12 2018/ ...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY... * TIMING...Friday morning through Friday evening. * WINDS...West 35 to 45 mph with gusts to around 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ046>048-131145- /O.EXB.KMAF.HW.W.0017.180413T1600Z-180414T0100Z/ Dawson-Borden-Scurry- Including the cities of Lamesa, Gail, and Snyder 313 PM CDT Thu Apr 12 2018 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY... * TIMING...Friday morning through Friday evening. * WINDS...West 35 to 45 mph with gusts to around 60 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-028-TXZ057-258-131145- /O.CON.KMAF.HW.W.0016.000000T0000Z-180414T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, and Pine Springs 313 PM CDT Thu Apr 12 2018 /213 PM MDT Thu Apr 12 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ FRIDAY... * TIMING...Now through Friday evening. * WINDS...Tonight...Mountains...Southwest 45 to 65 mph with gusts to around 85 mph. Plains...Southwest 30 to 45 mph with gusts to 60 mph. Friday...Mountains...West 45 to 65 mph with gusts to around 90 mph. Plains...West 35 to 55 mph with gusts to around 70 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Private pilots should avoid flying over the Guadalupe Mountains due to dangerous mountain wave conditions. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ058-074-131145- /O.CON.KMAF.HW.W.0017.180413T0500Z-180414T0300Z/ Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Pecos, Alpine, and Fort Davis 313 PM CDT Thu Apr 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM CDT FRIDAY... * TIMING...Tonight through Friday evening. * WINDS...Tonight...Southwest 35 to 45 mph with gusts to around 65 mph. Friday...West 35 to 55 mph with gusts to around 75 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Private pilots should avoid flying over the mountains due to dangerous mountain wave conditions. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ079-082-131145- /O.NEW.KMAF.WI.Y.0011.180413T1600Z-180414T0100Z/ Presidio Valley-Terrell- Including the cities of Presidio, Dryden, and Sanderson 313 PM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM CDT FRIDAY... * TIMING...Friday morning through Friday evening. * WINDS...West 30 to 40 mph with gusts to around 55 mph. * IMPACTS...Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ rhluchan
2 follow-up statements
739 WWUS74 KMAF 130822 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 322 AM CDT Fri Apr 13 2018 ...HIGH WIND WARNING THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS, DAVIS AND APACHE MOUNTAINS, EDDY COUNTY PLAINS, REEVES COUNTY AND THE UPPER TRANS PECOS, VAN HORN AND THE HIGHWAY 54 CORRIDOR... ...HIGH WIND WARNING IN EFFECT FROM 1000 AM CDT THIS MORNING UNTIL 800 PM CDT THIS EVENING FOR LEA COUNTY, THE WESTERN LOW ROLLING PLAINS, PERMIAN BASIN, MARFA AND STOCKTON PLATEAUS, AND BIG BEND AREA... ...WIND ADVISORY IN EFFECT FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE PRESIDIO VALLEY AND TERRELL COUNTY... ...BLOWING DUST ADVISORY AREAWIDE TODAY... .The base of an upper level storm system will move over West Texas and Southeast New Mexico today. Strong mid level winds associated with the system will mix down to the surface and result in very strong to damaging winds over Southeast New Mexico and most of West Texas. Blowing dust will accompany the strong winds and drop visibility to one mile or less at times. NMZ027-028-TXZ057-258-132100- /O.NEW.KMAF.DU.Y.0003.180413T1200Z-180414T0200Z/ /O.CON.KMAF.HW.W.0016.000000T0000Z-180414T0300Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, and Pine Springs 322 AM CDT Fri Apr 13 2018 /222 AM MDT Fri Apr 13 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... * TIMING...Now until this evening. * WINDS...Mountains...West 45 to 65 mph with gusts to around 90 mph. Plains...West 35 to 55 mph with gusts to around 70 mph. * VISIBILITY...One mile or less at times in blowing dust. * Impacts...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Private pilots should avoid flying over the Guadalupe Mountains due to dangerous mountain wave conditions. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ TXZ058-074-132100- /O.NEW.KMAF.DU.Y.0003.180413T1200Z-180414T0200Z/ /O.CON.KMAF.HW.W.0017.000000T0000Z-180414T0300Z/ Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Pecos, Alpine, and Fort Davis 322 AM CDT Fri Apr 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING... * TIMING...Now until this evening. * WINDS...West 35 to 55 mph with gusts to around 75 mph. * VISIBILITY...One mile or less at times in blowing dust. * Impacts...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Private pilots should avoid flying over the mountains due to dangerous mountain wave conditions. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-081- 132100- /O.NEW.KMAF.DU.Y.0003.180413T1200Z-180414T0200Z/ /O.CON.KMAF.HW.W.0017.180413T1600Z-180414T0100Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Marfa Plateau-Big Bend Area- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Marfa, Big Bend NP, and Marathon 322 AM CDT Fri Apr 13 2018 /222 AM MDT Fri Apr 13 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM CDT/ 10 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... ...BLOWING DUST ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... * TIMING...This morning through until this evening. * WINDS...West 35 to 45 mph with gusts to around 60 mph. * VISIBILITY...One mile or less at times in blowing dust. * Impacts...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ TXZ079-082-132100- /O.CON.KMAF.WI.Y.0011.180413T1600Z-180414T0100Z/ Presidio Valley-Terrell- Including the cities of Presidio, Dryden, and Sanderson 322 AM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * TIMING...This morning until this evening. * WINDS...West 30 to 40 mph with gusts to around 55 mph. * IMPACTS...Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
855 WWUS74 KMAF 131837 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 137 PM CDT Fri Apr 13 2018 ...HIGH WIND WARNING THROUGH THIS EVENING FOR THE GUADALUPE MOUNTAINS... DAVIS AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS... THE UPPER TRANS PECOS... VAN HORN AND THE HIGHWAY 54 CORRIDOR... WESTERN LOW ROLLING PLAINS... PERMIAN BASIN... MARFA AND STOCKTON PLATEAUS... AND BIG BEND AREA...... ...WIND ADVISORY IN EFFECT THROUGH THIS EVENING FOR THE PRESIDIO VALLEY AND TERRELL COUNTY... ...BLOWING DUST ADVISORY AREAWIDE TODAY... .The base of an upper level through will move over West Texas and Southeast New Mexico today. Strong mid level winds associated with the system will mix down to the surface and result in very strong to damaging winds over Southeast New Mexico and most of West Texas. Blowing dust will accompany the strong winds and drop visibility to one mile or less at times. NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-080-081- 140200- /O.CON.KMAF.HW.W.0017.000000T0000Z-180414T0100Z/ /O.CON.KMAF.DU.Y.0003.000000T0000Z-180414T0200Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos- Marfa Plateau-Big Bend Area- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, Marfa, Big Bend NP, and Marathon 137 PM CDT Fri Apr 13 2018 /1237 PM MDT Fri Apr 13 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * TIMING...This morning through until this evening. * WINDS...West 35 to 45 mph with gusts to around 60 mph. * VISIBILITY...One mile or less at times in blowing dust. * Impacts...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ NMZ027-028-TXZ057-258-140200- /O.CON.KMAF.HW.W.0016.000000T0000Z-180414T0300Z/ /O.CON.KMAF.DU.Y.0003.000000T0000Z-180414T0200Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Van Horn and Highway 54 Corridor-Guadalupe Mountains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, Guadalupe Mountains NP, and Pine Springs 137 PM CDT Fri Apr 13 2018 /1237 PM MDT Fri Apr 13 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... * TIMING...Now until this evening. * WINDS...Mountains...West 45 to 65 mph with gusts to around 90 mph. Plains...West 35 to 55 mph with gusts to around 70 mph. * VISIBILITY...One mile or less at times in blowing dust. * Impacts...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Private pilots should avoid flying over the Guadalupe Mountains due to dangerous mountain wave conditions. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ TXZ058-074-140200- /O.CON.KMAF.HW.W.0017.000000T0000Z-180414T0300Z/ /O.CON.KMAF.DU.Y.0003.000000T0000Z-180414T0200Z/ Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Including the cities of Pecos, Alpine, and Fort Davis 137 PM CDT Fri Apr 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * TIMING...Now until this evening. * WINDS...West 35 to 55 mph with gusts to around 75 mph. * VISIBILITY...One mile or less at times in blowing dust. * Impacts...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. Private pilots should avoid flying over the mountains due to dangerous mountain wave conditions. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ TXZ079-082-140100- /O.CON.KMAF.WI.Y.0011.000000T0000Z-180414T0100Z/ Presidio Valley-Terrell- Including the cities of Presidio, Dryden, and Sanderson 137 PM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * TIMING...This morning until this evening. * WINDS...West 25 to 35 mph with gusts to around 55 mph. * IMPACTS...Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:32 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 12, 12:32 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1232 PM CDT Thu Apr 12 2018
.DISCUSSION...
See 18Z aviation discussion below
&&
.AVIATION...
Upper clouds have kept winds subdued slightly so far today, but
satellite is showing clearing skies and winds will increase this
afternoon gusting to near 30kts at many locations. There will be a
slight lull overnight with stronger winds expected tomorrow. Will
keep VFR conditions in all TAFs through the next 24 hours,
handling any MVFR VIS due to BLDU with AMD as needed.
Hennig
&&
.PREV DISCUSSION... /issued 420 AM CDT Thu Apr 12 2018/
.Friday Will Be A Particularly Dangerous Situation...
DISCUSSION...
WV imagery shows the upper trough has made landfall on the west
coast, and has begun transitioning zonal flow aloft over West Texas
and Southeast New Mexico to SW. A sfc trough is developing ahead of
this feature and will move down the Front Range later today,
inducing SW flow over the NW half of the CWA. The NAM still
develops a strong mtn wave signature over the Guadalupes later this
morning, which should lead to high winds by late morning. Forecast
soundings on the adjacent plains mix to around 600mb by late
afternoon, where ~ SW40kt winds are forecast, warranted a high wind
warning for them as well. It almost goes w/out saying that all this
will result in critical fire wx conditions for all of the region
today. See fire wx discussion below for more details. Convection
may develop tonight SE PB along the dryline, but chances look
minimal.
Late tonight, as the upper trough passes the Four Corners into
CO/NM, stronger winds w/the Pac front are forecast to move out onto
the higher terrain of Reeves Co/Davis Mtns. Friday, a low-level jet
rounds the base of the trough and moves thru the CWA. NAM Forecast
soundings mix to about 650mb, whereas the GFS tops out at around
675mb. The GFS typically mixes deeper than the NAM. However, sfc
obs at 06Z show the NAM initialized a bit better than the GFS, so we
are leaning toward the NAM solution on winds. That said, Friday is
going to be a windbag, w/high winds likely across most of West Texas
and Southeast New Mexico. Because of slight timing differences in
the models, it is difficult to pinpoint exactly when higher winds
over the lower terrain warnings will commence--morning or afternoon.
Thus, a watch is preferred for now. Despite cooler temps Fri
afternoon behind the Pac front, single-digit Td's will still yield
critical fire wx.
Temps will stay below-normal thru the weekend despite weak ridging
moving in, then climb back above-normal Monday, and thru the
extended, as flow aloft transitions back to SW.
FIRE WEATHER...
By mid morning today extreme fire weather (RFTI values) conditions
spread thru Southeast New Mexico and West Texas (including the
western portions of the PB) with critical fire weather conditions
spreading eastward to a Gail, TX/Midland, TX/Presidio, TX line by
mid afternoon. ERC-G values in these areas peak in the 70th to 90th
percentile.
Unfortunately the worse is yet to come. It can't be emphasized
enough that Friday will be a PARTICULARLY DANGEROUS SITUATION with
fire weather conditions reaching HISTORICAL levels across portions
of West Texas including the Guadalupe and Davis Mountains as well as
portions of the Trans Pecos. Extreme Fire Weather conditions will
cover the remainder of Southeast New Mexico and West Texas. RH
values on Friday will be in the single digits with sustained 20 foot
winds reaching 40-55 kts in the Guadalupe and Davis Mountains.
Elsewhere sustained 20 foot winds in excess of 30 kts will be
common. These high winds could lead to downed power lines which can
initiate wildfires. The potential for large weather-driven wildland
fires cannot be understated.
Strobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 98 60 74 42 / 0 0 0 0
Carlsbad 92 51 67 41 / 0 0 0 0
Dryden 97 59 86 49 / 0 0 0 0
Fort Stockton 96 57 75 44 / 0 0 0 0
Guadalupe Pass 84 45 61 37 / 0 0 0 0
Hobbs 91 50 66 37 / 0 0 0 0
Marfa 88 45 69 34 / 0 0 0 0
Midland Intl Airport 97 60 73 42 / 0 0 0 0
Odessa 96 58 72 42 / 0 0 0 0
Wink 98 55 73 42 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning until midnight MDT Friday night for Guadalupe
Mountains-Southeast Plains.
High Wind Watch from late tonight through Friday evening for
Central Lea County-Northern Lea County-Southern Lea County.
High Wind Warning until 9 PM MDT Friday for Eddy County Plains-
Guadalupe Mountains of Eddy County.
TX...Red Flag Warning until 1 AM CDT /midnight MDT/ Saturday for
Andrews-Big Bend Area-Borden-Crane-Davis/Apache Mountains
Area-Dawson-Ector-Gaines-Glasscock-Guadalupe Mountains-
Howard-Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County and Upper Trans Pecos-
Scurry-Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
High Wind Watch from Friday morning through Friday evening for
Andrews-Big Bend Area-Crane-Ector-Gaines-Glasscock-Howard-
Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Reagan-
Upton-Ward-Winkler.
High Wind Warning until 10 PM CDT /9 PM MDT/ Friday for
Guadalupe Mountains-Van Horn and Highway 54 Corridor.
High Wind Warning from midnight tonight to 10 PM CDT Friday for
Davis/Apache Mountains Area-Reeves County and Upper Trans
Pecos.
&&
99/99/10Hazardous weather outlook, Apr 12, 7:58 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 758 AM CDT Thu Apr 12 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131300- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 758 AM CDT Thu Apr 12 2018 /658 AM MDT Thu Apr 12 2018/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Very dry and windy conditions will create a critical fire weather threat through tonight across the entire area. A Red Flag Warning is in effect. Strong winds will occur in the Guadalupe Mountains and adjacent plains in Eddy and Culberson counties through this evening. These winds will spread into the Davis Mountains and Reeves County overnight. A High Wind Warning is in effect. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Very dry and windy conditions will continue Friday into Friday evening creating critical fire weather conditions across the entire area. A Red Flag Warning is in effect. Strong winds could possibly spread east from the mountains into the Trans Pecos and Permian Basin Friday into Friday evening. A High Wind Warning is in effect from the Guadalupe to the Davis Mountains. A High Wind Watch is in effect for extreme southeastern New Mexico, much of the Permian Basin, Trans Pecos, and Big Bend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:41 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 51 hr |
| Apr 12, 5:08 AM CDT | High Wind Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.